MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SMOKE EVAC. PENCIL COATED PB,NON-STERILE; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SMOKE EVAC. PENCIL COATED PB,NON-STERILE; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Catalog Number 0703046002
Medical Device Problem Code Unintended Power Up (1162)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: a follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a procedure, the e-sep pencil activated without the buttons being pushed and the patient got burned.The pencil was plugged into the generator and activated without either of the buttons being deployed.The pencil was removed from the field and a new one was provided.The procedure was completed successfully; no adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Correction b5: event details updated based on the provided information h6: health impact code updated based on the provided information additional information d4: lot number added d4: full udi added.
 
Event or Problem Description
It was reported that during a procedure, the e-sep pencil activated without the buttons being pushed and the patient got burned.The pencil was plugged into the generator and activated without either of the buttons being deployed.The pencil was removed from the field and a new one was provided.It was further reported that the burn was treated with marcaine and dermabond to prevent infection.The procedure was completed successfully.It was further reported that the user did not use a holster while the pencil was not in use.

Brand Name
SMOKE EVAC. PENCIL COATED PB,NON-STERILE
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
kelsey barla
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key19780486
Report Number3015967359-2024-01278
Device Sequence Number8428999
Product Code GEI
UDI-Device Identifier07613327379488
UDI-Public(01)07613327379488(17)260609(10)70888646
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K143145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0703046002
Device Lot Number70888646
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown